Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 18, 2007, 5:21 PM CDT for Coahoma County, Mississippi. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 18, 2007, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 138 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:30 PM CDT | TSTM WND DMG | Clarksdale, MS | TREES AND POWER LINES DOWN ON WEST SECOND |
| Aug 18, 6:00 PM CDT | TSTM WND DMG | 2 S Clarksdale, MS | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 182221 SVRMEG MSC027-182300- /O.NEW.KMEG.SV.W.0162.070818T2221Z-070818T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 600 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF CLARKSDALE...AND MOVING NORTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JONESTOWN AND KINGS. .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3412 9044 3428 9040 3442 9060 3420 9073 $$
1 follow-up statement
000 WWUS54 KMEG 182251 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 551 PM CDT SAT AUG 18 2007 MSC027-182300- /O.CON.KMEG.SV.W.0162.000000T0000Z-070818T2300Z/ COAHOMA MS- 551 PM CDT SAT AUG 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR COAHOMA COUNTY... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARKSDALE...MOVING NORTHWEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3412 9044 3428 9040 3442 9060 3420 9073 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:52 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 2:52 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT SAT AUG 18 2007
.DISCUSSION...
ANOTHER VERY HOT DAY ACROSS THE FORECAST AREA WITH TEMPERATURES
CLOSE TO OR AT 100 DEGREES. COMBINED WITH DEWPOINTS IN THE LOWER
70S OVER SHELBY COUNTY AND WE ARE GETTING HEAT INDEX VALUES ABOVE
110 SO HAVE ISSUED EXCESSIVE HEAT WARNING UNTIL 8 PM THIS EVENING.
IN ADDITION SOME SCATTERED THUNDERSTORMS HAVE DEVELOP OVER THE
FORECAST AREA AS WELL. WILL KEEP A 20 POP IN THE FORECAST FOR THE
EVENING HOURS TONIGHT.
SUNDAY WILL NOT BE MUCH DIFFERENT THAN TODAY WITH TEMPERATURES
CLOSE TO 100 DEGREES AND HEAT INDEX VALUES BETWEEN 105 AND 110
DEGREES SO HAVE EXTENDED HEAT ADVISORY UNTIL 8 PM SUNDAY AND TO
INCLUDE ALL OF THE FORECAST AREA. MORE SCATTERED THUNDERSTORMS
WILL BE POSSIBLE DURING THE DAY AND INTO SUNDAY EVENING. MONDAY
WILL BE FAIRLY SIMILAR AS WELL WITH CONTINUED HOT AND HUMID
WEATHER WITH SOME SCATTERED THUNDERSTORMS.
TUESDAY THROUGH FRIDAY SHOULD SEE MORE HOT WEATHER AS UPPER LEVEL
RIDGE BUILDS BACK INTO THE REGION. THUNDERSTORMS WILL BE LESS
LIKELY DURING THIS PERIOD BUT CANT BE COMPLETELY RULED OUT. A
COLD FRONT WILL TRY MOVE INTO THE REGION ON SATURDAY WHICH MAY
TRIGGER A FEW THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 102 78 99 / 20 20 20 20
MKL 72 101 73 100 / 20 20 20 20
JBR 74 100 74 99 / 20 20 20 20
TUP 75 100 74 99 / 20 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CHESTER-CROCKETT-DECATUR-
DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-LAUDERDALE-
MADISON-MCNAIRY-TIPTON.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR SHELBY.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR
SHELBY.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR CARROLL-GIBSON-
HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Aug 18, 3:02 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT SAT AUG 18 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 302 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT THROUGH 8 PM FOR SHELBY COUNTY TENNESSEE. A HEAT ADVISORY IS IN EFFECT FOR MUCH OF THE MID SOUTH. A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD APPROACH SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM SUNDAY EVENING. HOT WEATHER WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. DANGEROUS HEAT INDEX VALUES WILL PERSIST THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 3:29 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT SAT AUG 18 2007 TNZ089-182115- FAYETTE TN- 329 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF WILLISTON AT 329 PM CDT... MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 18, 3:45 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT SAT AUG 18 2007 MSZ014-182115- UNION MS- 345 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...UNION COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PINEDALE AT 345 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN UNION COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 18, 4:18 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 418 PM CDT SAT AUG 18 2007 MSZ013-182200- LAFAYETTE MS- 418 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF PARIS AT 418 PM CDT...MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 PM CDT.
Special weather statement, Aug 18, 4:38 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 438 PM CDT SAT AUG 18 2007 MSZ021-182215- YALOBUSHA MS- 438 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...YALOBUSHA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF COFFEEVILLE AT 438 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.
Special weather statement, Aug 18, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 501 PM CDT SAT AUG 18 2007 MSZ011-182245- QUITMAN MS- 501 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF DENTON AT 501 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Local storm report, Aug 18, 5:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 E CORINTH 34.94N 88.45W
08/18/2007 ALCORN MS LAW ENFORCEMENT
2 RESIDENTS REPORT FRONT PORCH BLOWN DOWN ALONG WITH
SHINGLES BLOWN OFF ROOF. ONE LARGE TREE BLOWN DOWN.
0340 PM TSTM WND DMG 5 SW ALGOMA 34.13N 89.10W
08/18/2007 PONTOTOC MS LAW ENFORCEMENT
SOME PORTABLE BUILDINGS AND TREES KNOCKED DOWN ALONG HWY
311
0355 PM TSTM WND DMG 3 W WILLISTON 35.16N 89.43W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN
0355 PM TSTM WND DMG MOSCOW 35.06N 89.40W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN AT THE MOSCOW FIRE DEPT.
0415 PM TSTM WND DMG BARTLETT 35.22N 89.84W
08/18/2007 SHELBY TN EMERGENCY MNGR
TREES DOWN AT SUMMER AVENUE AND RALEIGH LAGRANGE.
0435 PM TSTM WND DMG BYHALIA 34.86N 89.69W
08/18/2007 MARSHALL MS LAW ENFORCEMENT
TREES DOWN BYHALIA ROAD NORTH OF FIELDS RD
0455 PM TSTM WND DMG ADAMSVILLE 35.23N 88.39W
08/18/2007 MCNAIRY TN TRAINED SPOTTER
LIMBS AND POWER LINES DOWN
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:48 PM CDT | Severe Thunderstorm Warning | MEG | Union | 27 min |
| Aug 18, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
| Aug 18, 4:35 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 40 min |
| Aug 18, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 38 min |
| Aug 18, 5:33 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 42 min |
| Aug 18, 5:52 PM CDT | Flash Flood Warning | MEG | Coahoma | 113 min |
| Aug 18, 5:54 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 38 min |
| Aug 18, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.